Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 151, NWS Kansas City, MO

June 15, 2019Jackson County, Lafayette County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 8:09 PM CDT for Jackson County, Lafayette County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2019, 8:09 PM CDT (01:09 UTC)
Expired
Jun 15, 2019, 9:00 PM CDT
In force
51 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, MO, Lafayette County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2187 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

131 
WUUS53 KEAX 160109
SVREAX
MOC095-107-160200-
/O.NEW.KEAX.SV.W.0151.190616T0109Z-190616T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
809 PM CDT Sat Jun 15 2019

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lafayette County in west central Missouri...
  East central Jackson County in west central Missouri...

* Until 900 PM CDT.

* At 809 PM CDT, a severe thunderstorm was located over Buckner,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Independence, Blue Springs, Grain Valley, Oak Grove, Odessa,
  Buckner, Wellington, Levasy, Napoleon and Bates City.

This includes Interstate 70 in Missouri between mile markers 25 and
38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3905 9431 3913 9427 3914 9390 3896 9396
TIME...MOT...LOC 0109Z 282DEG 18KT 3910 9421 

HAIL...1.00IN
WIND...60MPH
 
$$

Barham
3 follow-up statements
821 
WWUS53 KEAX 160121
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
821 PM CDT Sat Jun 15 2019

MOC095-107-160200-
/O.CON.KEAX.SV.W.0151.000000T0000Z-190616T0200Z/
Lafayette MO-Jackson MO-
821 PM CDT Sat Jun 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND EAST CENTRAL JACKSON COUNTIES...

At 820 PM CDT, a severe thunderstorm was located near Levasy, or near
Buckner, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Independence, Blue Springs, Grain Valley, Oak Grove, Odessa, Buckner,
Wellington, Levasy, Napoleon and Bates City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3904 9428 3913 9425 3914 9390 3896 9396
TIME...MOT...LOC 0120Z 282DEG 18KT 3909 9414 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Barham
213 
WWUS53 KEAX 160136
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
836 PM CDT Sat Jun 15 2019

MOC095-107-160200-
/O.CON.KEAX.SV.W.0151.000000T0000Z-190616T0200Z/
Lafayette MO-Jackson MO-
836 PM CDT Sat Jun 15 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN LAFAYETTE AND EAST CENTRAL JACKSON COUNTIES...

At 836 PM CDT, a severe thunderstorm was located near Wellington, or
near Odessa, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Grain Valley, Oak Grove, Odessa, Wellington, Levasy, Napoleon and
Bates City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3902 9420 3913 9416 3914 9390 3896 9396
TIME...MOT...LOC 0136Z 282DEG 18KT 3907 9403 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

Barham
389 
WWUS53 KEAX 160154
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
854 PM CDT Sat Jun 15 2019

MOC095-107-160204-
/O.EXP.KEAX.SV.W.0151.000000T0000Z-190616T0200Z/
Lafayette MO-Jackson MO-
854 PM CDT Sat Jun 15 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAFAYETTE AND
EAST CENTRAL JACKSON COUNTIES WILL EXPIRE AT 900 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Missouri.

LAT...LON 3902 9420 3913 9416 3914 9390 3896 9396
TIME...MOT...LOC 0154Z 282DEG 18KT 3905 9393 

$$

Barham

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:07 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 15, 7:07 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
707 PM CDT Sat Jun 15 2019

.Discussion...
Issued at 251 PM CDT SAT JUN 15 2019

Main focus in the short-term is potential for thunderstorms late
this afternoon into the overnight hours. Departing shortwave trough
over Illinois has temporarily resulted in subsidence in its wake,
noted by lack of cumulus field. The approach of another weak wave
has helped spawn agitated cumulus along and just behind a surface
cold front in far northern Kansas and southern Nebraska into far
northern Missouri. Convection is expected to continue to grow with
time within this zone, and CAMs suggest more expansive development
along the front later this evening as the boundary sags towards the
Interstate 70 corridor. Environment is characterized by weakening
CIN and increasing instability, and with marginally supportive deep
layer shear for organized storms, strong to severe storms will
remain a possibility through the mid-evening hours. The primary
severe weather threats will be large hail early in the storm
evolution, transitioning to periodic damaging wind gusts. A broken
line of storms is expected to approach the KC Metro/Interstate 70
corridor between 10pm and midnight. As convection shifts south of
the Interstate, nocturnal cooling and cold-pool imbalance should aid
in a gradual weakening trend of storm organization and intensity.
Cold front is anticipated to slide south towards the southern
forecast area by midday Sunday. This should keep best thunderstorm
chances Sunday and Monday generally south of Interstate 70. Next
best chance for widespread thunderstorms arrives Tuesday night into
Wednesday as the next upper trough approaches the area.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 707 PM CDT SAT JUN 15 2019

VFR conditions will prevail over much of the next 24 hours. Only
issue will be the near term, this evening, as an area of
thunderstorms develops along a weak cold front settling south
across the region. These storms should settle and/or move south
and east later in the evening. Otherwise, expect winds behind the
front to prevail from the north.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Cutter
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
504 AM CDT Sat Jun 15 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
504 AM CDT Sat Jun 15 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe potential will exist late this afternoon and evening. All
 modes of severe weather will be possible, however, damaging winds
 and large hail will be the primary threats.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Strong storms may be ongoing early Sunday morning and will impact
 storm development and placement later in the day.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 15, 7:21 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     5 SSW TRENTON           40.01N 93.67W
06/15/2019  E60 MPH          GRUNDY             MO   PUBLIC

&&

CB
Special weather statement, Jun 15, 7:23 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
723 PM CDT Sat Jun 15 2019

MOZ014-022-023-160115-
Daviess MO-Livingston MO-Caldwell MO-
723 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
NORTHEASTERN CALDWELL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 815
PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hamilton, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Hamilton, Breckenridge, Utica, Ludlow, Mooresville, Lock Springs and
Dawn.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Missouri.

LAT...LON 3972 9408 3986 9404 3985 9358 3962 9363
TIME...MOT...LOC 0023Z 275DEG 23KT 3978 9397

Barham
Local storm report, Jun 15, 7:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
727 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             JAMESPORT               39.97N 93.80W
06/15/2019  E1.25 INCH       DAVIESS            MO   PUBLIC

&&

CB
Local storm report, Jun 15, 7:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 ESE TRENTON           40.08N 93.60W
06/15/2019                   GRUNDY             MO   PUBLIC

            2 FOOT DIAMETER TREE BLOWN DOWN.

&&

CB
Local storm report, Jun 15, 7:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             LAREDO                  40.03N 93.45W
06/15/2019  E1.50 INCH       GRUNDY             MO   PUBLIC

&&

CB
Special weather statement, Jun 15, 8:03 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
803 PM CDT Sat Jun 15 2019

MOZ007-008-017-160145-
Schuyler MO-Putnam MO-Adair MO-
803 PM CDT Sat Jun 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAIR...SOUTHEASTERN
PUTNAM AND SOUTHERN SCHUYLER COUNTIES UNTIL 845 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Novinger, or 12 miles northwest of Kirksville, moving
east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Queen City, Greentop, Downing and Worthington.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Missouri.

LAT...LON 4027 9278 4039 9280 4050 9235 4028 9235
TIME...MOT...LOC 0103Z 258DEG 33KT 4034 9272

Barham

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:16 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston, Sullivan44 min
Jun 15, 7:23 PM CDTSpecial Weather StatementEAXCaldwell52 min
Jun 15, 7:27 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Lafayette, Ray48 min
Jun 15, 7:38 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Livingston52 min
Jun 15, 7:52 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan38 min
Jun 15, 8:03 PM CDTSpecial Weather StatementEAXSchuyler42 min
Jun 15, 8:11 PM CDTSpecial Weather StatementEAXAdair49 min
Jun 15, 8:18 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston42 min
Jun 15, 8:42 PM CDTSpecial Weather StatementEAXCaldwell48 min
Jun 15, 8:51 PM CDTSpecial Weather StatementEAXCarroll39 min
Jun 15, 8:54 PM CDTSpecial Weather StatementEAXLafayette51 min
Jun 15, 9:14 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston46 min
Jun 15, 9:17 PM CDTSpecial Weather StatementEAXMacon43 min
Jun 15, 9:26 PM CDTSpecial Weather StatementEAXCarroll49 min
Jun 15, 9:37 PM CDTSpecial Weather StatementEAXChariton53 min
Jun 15, 9:49 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Livingston3 hr
Jun 15, 9:54 PM CDTSpecial Weather StatementEAXJackson, Lafayette51 min
Jun 15, 9:57 PM CDTSpecial Weather StatementEAXCarroll, Ray48 min
Jun 15, 9:59 PM CDTSpecial Weather StatementEAXRandolph46 min
Jun 15, 10:49 PM CDTSpecial Weather StatementEAXLafayette, Saline41 min
Jun 15, 10:50 PM CDTSpecial Weather StatementEAXRandolph40 min
Jun 16, 3:40 AM CDTSpecial Weather StatementEAXBates50 min
Jun 16, 4:23 AM CDTAreal Flood AdvisoryEAXBates, Henry3 hr
Jun 16, 4:12 PM CDTSpecial Weather StatementEAXMacon33 min
Jun 16, 4:56 PM CDTSpecial Weather StatementEAXMacon34 min
Jun 16, 5:08 PM CDTSpecial Weather StatementEAXCooper37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.